Alert archive / New Mexico / Flash Flood Warnings in 2008
Flash Flood Warning 2, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 6, 2008, 12:33 PM MDT for Otero County, New Mexico. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2008, 12:33 PM MDT (18:33 UTC)
- Expired
- Jul 6, 2008, 1:30 PM MDT
- In force
- 57 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 59 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 6.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 2265 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEPZ 061833 FFWEPZ NMC035-061930- /O.NEW.KEPZ.FF.W.0002.080706T1833Z-080706T1930Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 1233 PM MDT SUN JUL 6 2008 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL OTERO COUNTY IN SOUTH CENTRAL NEW MEXICO... * UNTIL 130 PM MDT * AT 1224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND SURFACE OBSERVATIONS INDICATED VERY HEAVY RAIN POTENTIALLY PRODUCING FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. * THESE STORMS MAY BE PRODUCING FLASH FLOODING WILL IN AND AROUND THE TOWNS OF SACRAMENTO AND MAYHILL. SEVERAL STRONG SLOW MOVING THUNDERSTORMS HAVE DROPPED OVER TWO INCHES OF RAIN IN AND AROUND MAYHILL AND SACRAMENTO NEW MEXICO. RUNOFF FROM THESE STORMS MAY CAUSE FLASH FLOODING ALONG US 82 BETWEEN CLOUDCROFT AND MAYHILL AND ALONG STATE ROAD 521 EAST AND WEST OF SACRAMENTO. NEVER DRIVE YOUR CAR ACROSS A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3302 10559 3300 10539 3272 10541 3272 10566 TIME...MOT...LOC 1828Z 180DEG 0KT 3291 10552 $$ TSB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 3:53 AM MDT, 8 hours 40 minutes earlier.
Area forecast discussion, Jul 6, 3:53 AM MDT, 8 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 353 AM MDT SUN JUL 6 2008 .SYNOPSIS... IT WILL BE SEASONABLY HOT THE NEXT 2 OR 3 DAYS BEFORE A SLIGHT COOLING TREND BEGINS BY MIDWEEK. A RIDGE OF HIGH PRESSURE WILL BECOME ESTABLISHED TO THE EAST OF THE AREA. AS A RESULT... THUNDERSTORMS WILL BECOME MORE NUMEROUS AS THE WEEK PROGRESSES. && .DISCUSSION... MODELS HAVE FINALLY BEEN CONSISTENT WITH THE UPCOMING SCENARIO... BUILDING AN UPPER RIDGE EAST OF THE CWA. THE EXISTING ONE CURRENTLY OVERHEAD REBUILDS TO OUR NORTHWEST...WITH THE DESERT SOUTHWEST UNDER A REGION OF TROFINESS BETWEEN UPPER HIGH CIRCULATIONS. THIS SHOULD BE IN PLACE AS EARLY AS TUESDAY AND CERTAINLY BY WEDNESDAY. PLUME OF DEEP SUBTROPICAL MOISTURE INITIALLY STAYS WEST OVER EASTERN AZ...THEN SPREADS EASTWARD. SOUTHEAST FLOW DEEPENS TO IMPORT SUFFICIENT MOISTURE FOR AN ACTIVE THUNDERSTORM PERIOD LASTING THROUGH THE WEEKEND. HAVE INCREASED POPS TO SCATTERED COVERAGE TUESDAY EVENING...WHICH IS A DAY EARLIER THAN PREVIOUS FORECAST PACKAGE. WE MIGHT ESCAPE THE EFFECTS OF THE FIRST INVERTED TROUGH SLIDING BY TO OUR SOUTH LATER TODAY...BUT THE NEXT ONE COMES TOO CLOSE ON TUESDAY WHEN MOISTURE LEVELS HAVE INCREASED. 00Z RUNS OF GFS AND ECMWF MODELS STRENGTHEN AND EXPAND SOUTHERN U.S. UPPER HIGH WESTWARD NEXT WEEKEND...WHICH WOULD PUSH MOISTURE PLUME WEST OVER AZ AGAIN...KEEPING THUNDERSTORMS ACTIVE ALONG AND WEST OF THE CONTINENTAL DIVIDE BUT THINNING THEM OUT OVER THE EASTERN TWO THIRDS OF OUR AREA WHILE INCREASING TEMPERATURES SOMEWHAT. THIS IS NOT REFLECTED IN THE FORECAST JUST YET. BESIDES...WITH THE EPZ SENIOR MANAGEMENT TEAM WORKING THE EVENINGS NEXT WEEKEND...ANYTHING LESS THAN A MAJOR CONVECTIVE OUTBREAK WOULD NOT MAKE SENSE. && .AVIATION...VALID 06/12Z-07/12Z... MAINLY VFR THROUGH THE PD EXCPT FOR ISOLD -SHRA/-TSRA MAINLY WEST OF RIO GRANDE AND IN THE SOUTHERN SACRAMENTO MOUNTAINS AFTER 06/18Z. && .FIRE WEATHER... A SPLITTING UPPER LEVEL RIDGE WILL GRADUALLY ALLOW INCREASED MOISTURE INTO FIRE WEATHER REGION OVER NEXT 48 HOURS FOR SLIGHTLY INCREASED CHANCES OF AFTERNOON/EVENING STORMS. AREAS WEST OF RIO GRANDE MOST FAVORED. STARTING LATE TUESDAY THROUGH THE END OF NEXT WEEK...A CLASSIC MONSOONAL SURFACE PATTERN WILL BE SET UP ALONG WITH THE PRESENCE OF AN INVERTED UPPER LEVEL TROUGH. THESE FEATURES WILL FUNNEL IN INCREASING SURFACE AND MID-LEVEL MOISTURE RESULTING IN A GREATER COVERAGE OF THUNDERSTORMS AREA-WIDE AS WELL AS AN INCREASED RISK OF HEAVY RAIN WITH THE STRONGER STORMS. RED FLAG CONDITIONS ARE NOT EXPECTED THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 97 72 96 72 95 / 10 20 20 20 30 SIERRA BLANCA TX 92 66 91 65 91 / 10 20 20 20 30 LAS CRUCES 96 69 96 69 95 / 10 20 20 20 30 ALAMOGORDO 95 66 94 65 94 / 10 20 20 20 30 CLOUDCROFT 73 50 72 47 71 / 20 20 30 20 40 TRUTH OR CONSEQUENCES 96 66 93 65 92 / 10 20 20 20 30 SILVER CITY 89 59 86 59 86 / 30 20 30 20 40 DEMING 97 67 96 66 96 / 10 20 20 20 30 LORDSBURG 96 68 96 67 95 / 10 20 20 20 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 01/01 FAUSETT
Hazardous weather outlook, Jul 6, 11:17 AM MDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1117 AM MDT SUN JUL 6 2008 NMZ022>025-030>032-TXZ055-056-071730- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1117 AM MDT SUN JUL 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL PRODUCE BRIEF HEAVY RAIN...SMALL HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY RAIN CHANCES WILL INCREASE THROUGH THE WEEK WITH A POTENTIAL FOR VERY HEAVY RAIN ON WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT...
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 11:42 AM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
| Jul 6, 1:32 PM MDT | Flash Flood Warning | EPZ | Otero | 118 min |
Nearby
Flash Flood Warnings in New Mexico, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.